Portfolio Dominance, Lower Conditional Expectation And The Monotone Likelihood Ratio Order
In the standard portfolio problem, a shift in the distribution of the risky asset is ``portfolio-dominated'' if it reduces the demand for the risky asset by all risk-averse agents, whatever the riskfree rate. We show that the condition obtained by Landsberger and Meilijson  (while necessary) is not sufficient for portfolio dominance and we present the exact necessary and sufficient condition for portfolio dominance. It is shown that, if the comparative statics property holds for any concave utility functions that are piecewise linear with two kinks, it also holds for the set of all concave utility functions. Portfolio dominance is stronger than second-degree stochastic dominance, but weaker than the monotone likelihood ratio order. We also show that the monotone likelihood ratio order is necessary and sufficient to yield the same unambiguous comparative statics property for a larger class of (nonlinear) payoff functions.
To our knowledge, this item is not available for
download. To find whether it is available, there are three
1. Check below under "Related research" whether another version of this item is available online.
2. Check on the provider's web page whether it is in fact available.
3. Perform a search for a similarly titled item that would be available.
|Date of creation:||Aug 1993|
|Date of revision:|
|Contact details of provider:|| |
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Dionne, Georges & Eeckhoudt, Louis & Gollier, Christian, 1993.
"Increases in Risk and Linear Payoffs,"
International Economic Review,
Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 34(2), pages 309-19, May.
- Dionne, G. & Eeckhoudt, L., 1990. "Increases in Risk and Linear Payoffs," Cahiers de recherche 9019, Universite de Montreal, Departement de sciences economiques.
- Dionne, G. & Eeckhoudt, L., 1990. "Increases In Risk And Linear Payoffs," Cahiers de recherche 9019, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
- Kimball, Miles S, 1993.
"Standard Risk Aversion,"
Econometric Society, vol. 61(3), pages 589-611, May.
- Ormiston Michael B. & Schlee Edward E., 1993. "Comparative Statics under Uncertainty for a Class of Economic Agents," Journal of Economic Theory, Elsevier, vol. 61(2), pages 412-422, December.
- Rothschild, Michael & Stiglitz, Joseph E., 1971. "Increasing risk II: Its economic consequences," Journal of Economic Theory, Elsevier, vol. 3(1), pages 66-84, March.
- Meyer, Jack & Ormiston, Michael B, 1985. "Strong Increases in Risk and Their Comparative Statics," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 26(2), pages 425-37, June.
- Meyer, Jack & Ormiston, Michael B., 1983. "The comparative statics of cumulative distribution function changes for the class of risk averse agents," Journal of Economic Theory, Elsevier, vol. 31(1), pages 153-169, October.
When requesting a correction, please mention this item's handle: RePEc:wop:riskar:014. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Thomas Krichel)
If references are entirely missing, you can add them using this form.